Alert archive / Arkansas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 171, NWS Tulsa, OK

May 7, 2025Crawford County, Sebastian County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at May 7, 2025, 9:20 PM CDT for Crawford County, Sebastian County, Arkansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 7, 2025, 9:20 PM CDT (02:20 UTC)
Expired
May 7, 2025, 10:00 PM CDT
In force
40 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Crawford County, AR, Sebastian County, AR

The radar

The Western Arkansas radar (KSRX), 15 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 8:16 PM CDT, 1 hour 4 minutes earlier. Its key messages:

  • Issued at 235 PM CDT Wed May 7 2025
  • Scattered storms late this afternoon and evening. Low potential for a few strong to severe storms.
  • Spotty shower and storm chances continue Thursday and Friday before clearing out Friday night.
  • Pleasant weekend with low chance of showers/storms across mainly western Arkansas Monday. Warming trend next week.
Area forecast discussion, May 7, 8:16 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
816 PM CDT Wed May 7 2025

...New SHORT TERM...

.KEY MESSAGES...
Issued at 235 PM CDT Wed May 7 2025

  - Scattered storms late this afternoon and evening. Low
    potential for a few strong to severe storms.

  - Spotty shower and storm chances continue Thursday and Friday
    before clearing out Friday night.

  - Pleasant weekend with low chance of showers/storms across
    mainly western Arkansas Monday. Warming trend next week.

&&

.SHORT TERM...
(The rest of tonight)
Issued at 812 PM CDT Wed May 7 2025

A few bands of showers and thunderstorms continue to move through
northeast OK and portions of northwest AR. These are being driven
by the upper level low and associated cold air aloft along with
sufficient wind shear. These storms are capable of heavy rain,
isolated hail up to 1" in diameter, and gusty winds to 40-50 mph.
However, with the loss of daytime heating the remaining storms
should weaken. Rain chances will then drop to 10-30% overnight
with lows in the 50s.

&&

.LONG TERM...
(Tomorrow through Wednesday)
Issued at 235 PM CDT Wed May 7 2025

Light precipitation will remain possible Thursday morning, with
additional scattered showers and storms developing again Thursday
afternoon, mainly across northeast Oklahoma and northwest
Arkansas.

The upper low will drift slowly south and southwest Friday and
Saturday, with shower and storm chances shifting south as well.
The weekend will be pleasant across our forecast area with the
upper low far enough south to prohibit showers and storms in our
area. The upper low will lift northeast Monday, which may bring
low chances of showers and storms back to mainly northwest
Arkansas Monday.

A warming trend will develop next week, with high temperatures
warming well into the 80s by the middle of the week.

&&

.AVIATION...
(00Z TAFS)
Issued at 702 PM CDT Wed May 7 2025

Scattered showers and storms will continue to move eastward across
the CWA through early evening in response to a low pressure system
moving over the region. Within this convection, a period of MVFR
conditions with locally heavy rainfall are expected. Much of this
activity is suggested to weaken mid evening. Overnight tonight,
MVFR becoming IFR is expected to spread back over much of the CWA
with the potential for periods of LIFR in northwest Arkansas.
Within these conditions, areas of reduced visibility/drizzle could
develop and will continue Tempo groups for timing. During the day
Thursday, conditions are forecast to improve with MVFR late
morning and VFR condition returning during the afternoon hours.
Additional storm potential exists during Thursday afternoon and
will add Prob30 group for timing. Light westerly winds generally
tonight look to be between west and north Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   55  72  55  74 /  70  30  10  10
FSM   57  75  56  75 /  40  20  10  30
MLC   54  73  55  74 /  30  10  10  30
BVO   51  73  50  74 /  60  30  10  10
FYV   52  71  51  72 /  60  50  20  30
BYV   54  71  53  71 /  70  60  20  30
MKO   54  72  54  74 /  60  30  10  30
MIO   54  71  52  72 /  70  50  20  10
F10   53  72  54  74 /  60  20  10  20
HHW   55  74  56  74 /  20  10  10  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...06
LONG TERM....05
AVIATION...20
Hazardous weather outlook, May 7, 5:01 PM CDT, 4 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
501 PM CDT Wed May 7 2025

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
501 PM CDT Wed May 7 2025

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
Scattered showers and thunderstorms will persist through sundown,
especially in northeast Oklahoma. A few marginally severe storms
are possible, mainly for hail up to 1" in diameter. A very
isolated cold core funnel is also possible, but not expected. No
other hazardous weather is expected.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY TO FRIDAY...Thunderstorm Potential.
SATURDAY TO SUNDAY...No Hazards.
MONDAY...Thunderstorm Potential.
TUESDAY...No Hazards.

EXTENDED DISCUSSION...
A few afternoon showers and thunderstorms may develop Thursday and
to a lesser degree Friday. No severe weather is expected and
overall impacts should be minor. Quiet weather returns over the
weekend, but temperatures will warm quickly. A few thunderstorms
could return to the area Monday from a passing system.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, May 7, 6:59 PM CDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Tulsa OK
659 PM CDT Wed May 7 2025

OKZ066-070-071-080045-
Muskogee OK-Okmulgee OK-McIntosh OK-
659 PM CDT Wed May 7 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MCINTOSH...EAST
CENTRAL OKMULGEE AND NORTHERN MUSKOGEE COUNTIES THROUGH 745 PM CDT...

At 659 PM CDT, Doppler radar indicated a strong thunderstorm near
Boynton, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Wainwright...                     Warner...
Council Hill...                   Boynton...
Rentiesville...                   Jamesville...
Eram...                           Oktaha...
Summit...                         Taft...
Keefeton...                       Muskogee...

This includes Interstate 40 in Oklahoma between mile markers 276 and
279.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.

&&

LAT...LON 3581 9576 3579 9564 3578 9563 3576 9559
      3578 9556 3573 9519 3546 9525 3559 9581
TIME...MOT...LOC 2359Z 281DEG 23KT 3567 9569

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

69
Special weather statement, May 7, 7:04 PM CDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Tulsa OK
704 PM CDT Wed May 7 2025

OKZ054>056-060-061-080100-
Tulsa OK-Osage OK-Rogers OK-Nowata OK-Washington OK-
704 PM CDT Wed May 7 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ROGERS...EAST
CENTRAL OSAGE...SOUTHERN WASHINGTON...SOUTHWESTERN NOWATA AND
NORTHEASTERN TULSA COUNTIES THROUGH 800 PM CDT...

At 704 PM CDT, Doppler radar indicated a strong thunderstorm over
Avant, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Ramona...                         Vera...
Talala...                         Oologah...
Avant...                          Ochelata...
Wolco...                          Collinsville...
Skiatook...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.

&&

LAT...LON 3643 9615 3663 9610 3663 9566 3635 9573
TIME...MOT...LOC 0004Z 278DEG 17KT 3651 9604

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

69
Special weather statement, May 7, 7:41 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Tulsa OK
741 PM CDT Wed May 7 2025

OKZ056-057-061-062-080130-
Craig OK-Rogers OK-Nowata OK-Mayes OK-
741 PM CDT Wed May 7 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CRAIG...
NORTHEASTERN ROGERS...NORTHWESTERN MAYES AND SOUTHEASTERN NOWATA
COUNTIES THROUGH 830 PM CDT...

At 741 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
south of Watova, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Chelsea...                        New Alluwe...
Watova...                         Foyil...
Bushyhead...                      Oologah...

This includes Interstate 44 between mile markers 260 and 268.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.

&&

LAT...LON 3642 9571 3666 9565 3662 9528 3636 9537
TIME...MOT...LOC 0041Z 286DEG 14KT 3657 9567

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

69
Special weather statement, May 7, 8:01 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Tulsa OK
801 PM CDT Wed May 7 2025

OKZ070-072-080145-
Muskogee OK-Sequoyah OK-
801 PM CDT Wed May 7 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SEQUOYAH AND EAST
CENTRAL MUSKOGEE COUNTIES THROUGH 845 PM CDT...

At 801 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
northwest of Webbers Falls, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Brushy Lake State Park...         Sallisaw...
Brushy...                         Mc Key...
Vian...                           Greenleaf State Park...
Marble City...                    Gore...
Box...                            Lake Tenkiller State Park...
Webbers Falls...

This includes Interstate 40 in Oklahoma between mile markers 278 and
315.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.

&&

LAT...LON 3539 9466 3542 9502 3545 9502 3546 9504
      3545 9506 3543 9508 3545 9529 3563 9528
      3564 9464
TIME...MOT...LOC 0101Z 272DEG 25KT 3554 9520

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

69
Special weather statement, May 7, 8:41 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Tulsa OK
841 PM CDT Wed May 7 2025

ARZ019-029-OKZ072-076-080230-
Sebastian AR-Crawford AR-Sequoyah OK-Le Flore OK-
841 PM CDT Wed May 7 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CRAWFORD...
NORTHWESTERN SEBASTIAN...SOUTHEASTERN SEQUOYAH AND NORTHEASTERN LE
FLORE COUNTIES THROUGH 930 PM CDT...

At 840 PM CDT, Doppler radar indicated a strong thunderstorm near
Gans, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph and dime to penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Arkoma...                         Braden...
Figure Five...                    Mill Creek...
Roland...                         Moffett...
Bonanza...                        Cottonwood...
Fort Smith...                     Fort Smith Regional Airport...
Dora...                           Van Buren...
Muldrow...                        Gans...
Sallisaw...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 0 and 5.
 Interstate 40 in Oklahoma between mile markers 309 and 328.
 Interstate 540 between mile markers 4 and 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3533 9478 3555 9474 3552 9433 3522 9439
TIME...MOT...LOC 0140Z 276DEG 20KT 3542 9468

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, May 7, 9:11 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
911 PM CDT Wed May 7 2025

ARZ019-029-080245-
Sebastian AR-Crawford AR-
911 PM CDT Wed May 7 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CRAWFORD AND
NORTHERN SEBASTIAN COUNTIES THROUGH 945 PM CDT...

At 910 PM CDT, Doppler radar indicated a strong thunderstorm over
Moffett, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and penny to nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Lavaca...                         Alma...
Shibley...                        Kibler...
Bloomer...                        Concord...
Central City...                   Mill Creek...
Barling...                        Fort Smith...
Fort Smith Regional Airport...    Van Buren...
Furry...                          Ursula...
Arkoma...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 0 and 11.
 Interstate 540 between mile markers 1 and 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3521 9409 3529 9444 3550 9443 3547 9408
TIME...MOT...LOC 0210Z 275DEG 22KT 3540 9443

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 7:04 PM CDTSpecial Weather StatementTSAWashington56 min
May 7, 7:41 PM CDTSpecial Weather StatementTSARogers49 min
May 7, 8:01 PM CDTSpecial Weather StatementTSASequoyah44 min
May 7, 8:41 PM CDTSpecial Weather StatementTSASequoyah49 min
May 8, 2:59 AM CDTDense Fog AdvisoryTSAAdair, Cherokee, Craig, Delaware, Haskell, Mayes and 1 more6 hr
May 7, 9:11 PM CDTSpecial Weather StatementTSASebastian34 min
May 7, 9:34 PM CDTSpecial Weather StatementTSAFranklin41 min
May 7, 9:42 PM CDTSevere Thunderstorm WarningTSAFranklin, Sebastian48 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.